Author Topic: Cimetidine and Gynecomastia  (Read 2672 times)

Offline upstate321

  • Member
  • *
  • Posts: 1
Hello,

I have been taking Cimetidine for about 10 years.  Over the past few years I have been noticing that my breasts have enlarged somewhat.  It is nothing major, but enough to start to be self conscience.  Is it too late to switch to another medication at this point or if I do what are the chances I will see some reversal?  If I decide to switch what medications should I talk to my doctor about?

Thanks

Linkback: https://www.gynecomastia.org/forum/index.php?topic=21154.0

Offline Litlriki

  • Supporting Doctors
  • Senior Member
  • **
  • Posts: 1375
    • Dr. Silverman's Website
Cimetidine may be the source of your concern, but it could be related to being 10 years older as well.  Other comparable medications that aren't associated with gynecomastia include Pepcid and Zantac.  Other medications to control stomach acid include Prilosec.  Any of these should help the problem if it's related to stomach acid.

Good luck,

Rick Silverman
Dr. Silverman, M.D.
Cosmetic and Reconstructive Plastic Surgery
29 Crafts Street
Suite 370
Newton, MA 02458
617-965-9500
800-785-7860
www.ricksilverman.com
www.gynecomastia-boston.com
[email protected]

Certified by the American Board of Plastic Surgery

DrBermant

  • Guest
Hello,

I have been taking Cimetidine for about 10 years.  Over the past few years I have been noticing that my breasts have enlarged somewhat.  It is nothing major, but enough to start to be self conscience.  Is it too late to switch to another medication at this point or if I do what are the chances I will see some reversal?  If I decide to switch what medications should I talk to my doctor about?

Thanks

I have seen quite a few patients with breast growth after use of Cimetidine. There are many Drugs and Medications that can Cause Gynecomastia. While a gland is under hormonal stimulation it tends to grow and swell. Stop the stimulation and swelling can reverse. However, residual underlying growth can remain a deforming factor that just will not go away.

Hope this helps,

Michael Bermant, MD
Learn More About Gynecomastia and Male Breast Reduction


 

SMFPacks CMS 1.0.3 © 2020